I so understand where you are coming from and having read some of the varioous posts on Letrozole you understandably are very worried.
Please remember, most of the women posting are having challenges, those who have none rarely post.
It might also be worth considering that the ladies on the forum are only a small proportion of the 50,000 women diagnosed with breast cancer every year.
4% seems a small percentage - it is an average - based on information put into the system. It may not reflect your true percentage - it may be higher, it may be lower.
For me it is only 2%, but I take them and have now been taking them for over 4 months and shall take them for the next 10 years.
Side effects - none - apart from vaginal atropy, which is being dealt with by relevant moisturizers, etc.
Some have challenging side effects, some are like me - and some have none at all. Yes, over time my hair might start thinning a little. Well, it is only just growing back post chemo and keeping it short in the future will easily hide any thinning, should it occur. Yes, my skin may age quicker than it did, but moisturizing every day - I have, as yet - to see the difference - and my body has been without estrogen for a year now. (Stopped HRT, Letrozole, operation, chemo, radiotherapy - Letrozole). I had the most awful hot flushes throughout my chemo treatment, but they have now subsided and I have 'warm' moments sometimes, but would not even call them a hot flush anymore.
Knowing the way Letrozole works, by stopping the enzyme, which convert bodyfat to estrogen - I feel very happy taking them. I have had a highly estrogen sensitive cancer - so despite losing all estrogen in my body - I rather take Letrozole, than have it come back. A metastasized cancer is terminal - even if it may take many years. Sorry for being so very blunt on that one.
It must be so hard for you to make the right decision. Take your time. Perhaps also discuss in detail with your Breast Care Nurse.
i read your post and really feel for your situation. You have gone through so much already, I can see why you are considering your options given that the reoccurrence rate of an additional 4% is offset with various side effects and 5 years seems a long time.
Be kind to yourself, you are not being negative, take time to consider your options, You have been so courageous on your journey, don't be rushed, you will make a considered judgement that is right for you.
My path through treatment is different to yours, but have finished up with taking letrozole. I had lumpectomy last year, followed by chemo and then rads. The most traumatic part for me was the surgery. Chemo had its challenges, but doable. Radiotherapy was fine. Now, I feel like I'm still recovering and also dealing with the hormone therapy. But its nothing like dealing with chemo. The side effects for me are manageable. I have aches and pains in my joints and my blood pressure is high. Of course there are things you can take to help. Infact I've got a box full of pills and potions to get through the day! But everyone re acts differently and you won't know that unless you give it a go. You can always trial it and see.
For me, I'll do anything to stop this from happening again.
You're right in that I still don't feel myself. But I'm not sure if I could ever go back to that person before all this madness started.